Posted by: heidi | 2012-11-01

high blood pressure

dear doc

our childminder that has worked for us for 7½  years have extremely high blood pressure. i purchased a blood pressure monitor for her to daily take her reading. she has been on medication since she developed pre-eclampsia with her daughter''s prem birth more than 30 years ago. she is 59 years old.

currently she is on the following medication.

aspirin 300mg sol tab - half tablet after breakfast
amlodipien 10mg - 1 tablet in the morning
furosemide 40mg - 1 tablet in the morning
ridaq 12.5mg - 1 tablet in the morning
carzin xl - 1 tablet in the morning (this one makes her feel terrible)
pharmapress 10mg - 1 tablet in the morning and 1 tablet in the evening
amitriptyline 25mb - 1 tablet in the evening (initially after starting to take this, her blood pressure almost normalised).

she tries to take half the tablets in the morning and then the other half after lunch. it seems so excessive to me. i am very worried about her - yesterday she went to the atlantis day hospital and her blood pressue was 210 over 180. they gave her some drops under her tongue but after an hour they had to give more as her blood pressure wasn''t budging.

i know its hard but can you please advise?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


She must take all the medication in the morning after breakfast, except the amitriptyline must be taken at night. I do however suggest that she stops taking the amitriptyline, as this can cause hypertension. Taking the medication in divided doses, can be the reason for her blood pressure not stabilising. I also suggest that (if possible) she consults an internal specialist for further investigation. If she is a black person, the pharmapress will not be effective and I do think that they should put her on a beta blocker. It is imperative for her to take salt completely out of her diet and if she is overweight, she will have to loose weight and start with light exercise, like walking or swimming.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: sohana | 2016-06-29

My mom is 71. she went to the hospital and her pressure was high. im a bit concerned that she has to take bio atenolol (50mg) / amoldipine (10mg) and pharmapress (10mg) daily. her eyes are always red and she feels drowsy and heavy. and when her pressure was tested at home is was 114/72... please advise

Reply to sohana
Posted by: Anonymous | 2015-10-02

Hi my dad have high bp and his on Ridaq 25mg in the morning Amlodipine 5mg -1a daily Bio-atenolol 50mg-2 daily Pharmapress 10mg daily and he uses caltrate plus daily and yet his eyes are always bloody and have a hoarseness and blurry vision is this normal and he use caltrate plus (his 54years old) and what is the best supplements to use for high bp

Reply to Anonymous
Posted by: Snoopy | 2014-11-20

Hi im currently on ridaq 12,5mg pharmapress 20mg and trepiline 10mg can it cause the dizziness,falling,vomiting,headaches or is it something else. Im a white 29year old female

Reply to Snoopy

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.